MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550225-23
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: asahi grandslam; guideliner: godzilla; stent: boston synergy.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid circumflex coronary artery with moderate tortuosity and moderate calcification.A 2.25 x 23 mm xience sierra stent delivery system was advanced; however, could not cross the lesion due to meeting resistance with a previously crushed stent in the proximal circumflex artery.On attempting to remove the sds, resistance with a non-abbott guide catheter extension, a guide catheter and the anatomy was met and the stent dislodged.An unspecified trek balloon dilatation catheter was advanced to crush the stent into the vessel wall.The tip of a non-abbott guide wire became trapped behind the crushed stent and when the guide wire was attempted to be removed with no reported force, a tip separation occurred.A non-abbott stent was deployed to embed the dislodged stent further into the vessel wall and trap the tip of the separated guide wire.The procedure was completed with the successful deployment of a 2.5 x 18 mm xience sierra stent at the target lesion.Intra- procedure echo was completed and results indicated the patient had an echo ejection fraction of 50-55% and a trace to small inferior lateral pericardial effusion.The physician deemed that the pericardial effusion was not related to the procedure.The patient was reported to be doing well post procedure.User facility medwatch report received that states: when attempting to deploy stent in the patient the stent came off of the catheter and attached to old stent struts that were previously placed and in the patient.Stent in patient.However, not deployed.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number: (b)(4).Evaluation summary: the device was returned for analysis.The reported stent dislodgement was confirmed.The reported failure to advance the device, difficulty to remove (anatomy) and device damaged by another were unable to be replicated in a testing environment as they are based on operational circumstances.The reported difficulty to remove (guiding catheter) could not be confirmed due to the condition the device was returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the previously crushed stent causing the reported failure to advance.During removal the device interacted with the difficult anatomy, guide catheter extension, and guiding catheter causing the reported difficulty to remove and subsequent stent dislodgement.A balloon catheter was advanced to crush the dislodged stent; however, the guide wire interacted with the stent and the guide wire tip detached causing the reported device damaged by another.The device was successfully crushed into the vessel wall resulting in the patient effects of device embedded and additional therapy/non-surgical treatment.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8445445
Report Number2024168-2019-02261
Device Sequence Number2887901
Product Code NIQ
UDI-Device Identifier08717648227035
UDI-Public08717648227035
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2019
Device Catalogue Number1550225-23
Device Lot Number8102641
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight137